Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

Computational investigations of least-squares type methods for the approximate solution of boundary value problems


Author: Steven M. Serbin
Journal: Math. Comp. 29 (1975), 777-793
MSC: Primary 65N30
DOI: https://doi.org/10.1090/S0025-5718-1975-0391542-X
MathSciNet review: 0391542
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Several Galerkin schemes for approximate solution of linear elliptic boundary value problems are studied for such computational aspects as obtainable accuracy, sensitivity to parameters and conditioning of linear systems. Methods studied involve computing subspaces (e.g., splines) whose elements need not satisfy boundary conditions. A Poisson problem study on the square produces computed error reflective of theoretical $ {L_2}$ estimates and $ {L_\infty }$ behavior optimal for smooth data but loss according to Sobolev's lemma for nonsmooth data. Insensitivity to parameters is evidenced. Analogous one-dimensional methods enhance the conditioning study. Studies are included for parallelogram and L-shaped domains.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30

Retrieve articles in all journals with MSC: 65N30


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1975-0391542-X
Article copyright: © Copyright 1975 American Mathematical Society